Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 335, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 28, 2004, 6:53 PM CDT for De Soto Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2004, 6:53 PM CDT (23:53 UTC)
- Expired
- Aug 28, 2004, 7:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2418 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:44 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 28, 3:44 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 344 PM CDT SAT AUG 28 2004 .DISCUSSION... HAVE LOWERED AND RELOWERED POPS FOR TONIGHT...AS OUTFLOW BOUNDARY HAS APPEARED TO SCOUR OUT MUCH OF AREA. FRONT IS STILL TO COME...AND POPS ARE AREA WIDE WITH LOWEST NORTHWEST TONIGHT. MAINTAINING SCATTERED POPS CENTRAL AND SOUTH SUNDAY WITH PRESENCE OF FRONTAL BOUNDARY. STILL LOOKS TO BE DRY MONDAY...AND HOLDING DRY TIL THURSDAY. KEEPING AN EYE OUT FOR FRANCES AS SHE MAY OR MAY NOT AFFECT THE AREA. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 89 68 90 / 30 30 0 0 MLU 73 89 68 89 / 50 50 0 0 TXK 71 90 67 90 / 20 0 0 0 TYR 71 90 67 90 / 30 30 0 0 LFK 73 90 68 90 / 50 50 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, Aug 28, 12:00 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT AUG 28 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT MOVING SOUTHEAST INTO THE REGION THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS... MAINLY THIS AFTERNOON AND EVENING. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MAINLY SOUTHERN AREAS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA ON SUNDAY. AGAIN... SOME OF THESE THUNDERSTORMS COULD BE STRONG IN INTENSITY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.